MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT
Model Number 1883070HS
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No evaluation was performed as the device has not been returned.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A customer reported that the bur tip broke within the first minute after starting to be rotated and an iron powder scattered over the surgical field.The second bur was attached and rotated, but the tip of the second bur broke as well.It was noted that there was no patient associated with the event.Additional information indicated that the first bur's fragment scattered over the surgical field, and they were removed by cleaning the surgical field.There were no pieces that remained in the patient's body.For the 2nd bur, there was no fragment.The broken piece was picked up by forceps.There was no broken piece/ fragment which remained in the patient's body.Also, there was no patient impact.The site had 2 burs, so the surgery was completed with other instruments such as forceps.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR - HIGH SPEED RAD®
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7755187
Report Number1045254-2018-00352
Device Sequence Number1986093
Product Code EQJ
UDI-Device Identifier20681490464608
UDI-Public20681490464608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2021
Device Model Number1883070HS
Device Catalogue Number1883070HS
Device Lot Number0207252800
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1